Publication
Title
Market partitioning and the geometry of the resource space
Author
Abstract
This article gives a new explanation for generalist and specialist organizations' coexistence in crowded markets. It addresses organizational ecology's resource-partitioning theory, which explains market histories with scale economies and crowding, and it shows that some main predictions of this theory can be restated in terms of structural properties of the A'-dimensional Euclidean space. As resource-space dimensionality increases, the changing niche configurations open opportunities for specialists. The proposed approach draws upon the sphere-packing problem in geometry. The model also explains new observations, and its findings apply to a range of crowding and network models in sociology
Language
English
Source (journal)
American journal of sociology. - Chicago, Ill., 1895, currens
Publication
Chicago, Ill. : 1999
ISSN
0002-9602
1537-5390 [online]
Volume/pages
104:2(1999), p. 1132-1153
ISI
000079887900005
Full text (Publisher's DOI)
UAntwerpen
Faculty/Department
Research group
Publication type
Subject
Affiliation
Publications with a UAntwerp address
External links
Web of Science
Record
Identification
Creation 16.04.2009
Last edited 11.11.2017
To cite this reference